Alert archive / Montana / High Wind Warnings in 2016

High Wind Warning 9, NWS Billings, MT

December 20, 2016Golden Valley County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Dec 20, 2016, 9:27 AM MST for Golden Valley County, Wheatland County, Montana. It took effect at Dec 20, 2016, 3:00 PM MST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 20, 2016, 9:27 AM MST (16:27 UTC)
In effect from
Dec 20, 2016, 3:00 PM MST
Expired
Dec 21, 2016, 2:47 AM MST
In force
12 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 7:45 PM MSTNON-TSTM WND GST 58Judith Gap, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 4.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2016-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2016-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS75 KBYZ 201627
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
927 AM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.UPG.KBYZ.HW.A.0005.161220T2200Z-161221T1500Z/
/O.NEW.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
927 AM MST TUE DEC 20 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST
WEDNESDAY.

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS
  MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON
  HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY
  BLOWING SNOW IS ALSO POSSIBLE.

* TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST
  WINDS ARE MOST LIKELY TO OCCUR DURING THE EVENING.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211630-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
927 AM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE.
  THIS INCLUDES INTERSTATE 90 AT LIVINGSTON.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211630-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
927 AM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE
  VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE
  STILLWATER MINE.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
330 
WWUS75 KBYZ 202143
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
243 PM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.CON.KBYZ.HW.W.0009.161220T2200Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
243 PM MST TUE DEC 20 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS
  MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL ON
  HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. PATCHY
  BLOWING SNOW IS ALSO POSSIBLE.

* TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. STRONGEST
  WINDS ARE MOST LIKELY TO OCCUR THIS EVENING.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
243 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS MAKING
  TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO POSSIBLE.
  THIS INCLUDES INTERSTATE 90 AT LIVINGSTON.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
243 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE
  VISIBILITY AT TIMES.

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE
  STILLWATER MINE.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
813 
WWUS75 KBYZ 210331
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
831 PM MST TUE DEC 20 2016

MTZ028-041-063-211500-
/O.CON.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
831 PM MST TUE DEC 20 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* IMPACTS...SUDDEN DANGEROUS CROSSWINDS COMBINED WITH SLICK 
  ROADS MAKING TRAVEL DIFFICULT AT TIMES. THIS INCLUDES TRAVEL 
  ON HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. 
  PATCHY BLOWING SNOW IS ALSO POSSIBLE. 

* TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS ARE MOST
  LIKELY TO OCCUR THROUGH MIDNIGHT.

* WINDS...WESTERLY GUSTS UP TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL HAZARDOUS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
831 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...DANGEROUS CROSSWINDS COMBINED WITH SLICK ROADS 
  MAKING TRAVEL DIFFICULT AT TIMES. PATCHY BLOWING SNOW IS ALSO 
  POSSIBLE. THIS INCLUDES INTERSTATE 90 AT LIVINGSTON. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH.

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MTZ066-211900-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
831 PM MST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY...

* IMPACTS...STRONG WINDS COMBINED WITH SLICK ROADS MAKING TRAVEL 
  DIFFICULT AT TIMES. SOME AREAS OF BLOWING SNOW MAY REDUCE 
  VISIBILITY AT TIMES. 

* WINDS...SOUTHWEST GUSTS OF 50 TO 65 MPH. STRONGEST NEAR THE 
  STILLWATER MINE. 

* TIMING...THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTREME CAUTION. SLICK OR SNOW PACKED ROADS
COMBINED WITH HIGH WINDS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
482 
WWUS75 KBYZ 210947
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
247 AM MST WED DEC 21 2016

MTZ028-041-063-211100-
/O.CAN.KBYZ.HW.W.0009.000000T0000Z-161221T1500Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
247 AM MST WED DEC 21 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS SPEEDS HAVE DECREASED BELOW WARNING LEVELS AND SHOULD
CONTINUE TO SLOWLY DIMINISH THROUGH THE MORNING. TRAVELERS ALONG
I-90 MAY STILL ENCOUNTER SOME GUSTS AROUND 50 MPH NEAR BIG
TIMBER EARLY TODAY. 

$$

MTZ065-066-211100-
/O.CAN.KBYZ.WI.Y.0019.000000T0000Z-161221T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
247 AM MST WED DEC 21 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO
BE A SIGNIFICANT THREAT. THEREFORE, THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 20, 3:55 AM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Dec 20, 3:55 AM MST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Billings MT
355 AM MST Tue Dec 20 2016

.SHORT TERM...valid for Tdy and Wed...

Thanks to rising temperatures we have generally moved past blowing
snow and reduced visibility threats, though some patchy blowing
snow will likely linger. This leaves high winds our main concern
at the lower elevations. In the high country, we expect to see
accumulating snow and blowing snow in the short term.

We let the winter weather advisories expire for the western and
central zones. Wind had also decreased across Wheatland and
Northern Sweet Grass so the wind highlights were cancelled there.
However, periods of enhanced gap flow plus frontal wind can be
expected at times over the next couple of days.

For today, we will see some warm air advection in the lower/mid
levels ahead of a clipper system expected to push through this
evening. We will see surface pressure falls again ahead of this
system which should lead to increasing winds again in the gap flow
areas. In addition, frontal/westerly winds will spread to Big
Timber and Harlowton later today and into the evening. As for
highlights, wind advisory already in place for Livingston area
through Wednesday morning. We still have a High Wind Warning for
the Nye area through 6 AM, but I am not expecting warning criteria
any longer tonight. So we will simply drop the warning and begin
the advisory for this area to match up with Livingston.

As for precipitation, warm air advection and instability ahead of
system today will produce some decent snowfall in the high
country followed by some additional accumulation tonight. The warm
front may also produce some light precipitation once it overcomes
the downslope off the mountains...mainly east of Billings.

Cold front comes in tonight and spreads brisk winds across CWA.
Indications are good that this may produce high winds at
Harlowton and Big Timber. Pressure rises (10-12 mb per 6 hrs), some
cold air advection and 700mb max at nearly 70 kts gives us enough
to suspect a period of high winds in Wheatland and Northern Sweet
Grass. Will issue a High Wind Watch for now from 3 PM to * AM
Wednesday as we think high winds may only occur for a few hours
around the frontal passage this evening, but concerned about stray
wind gusts through the night creating a potential hazard. The next
shift may be more confident once they see another model cycle.

For Wednesday, brisk post frontal winds will rock most areas in
the morning before slowly decreasing by afternoon. Expect somewhat
cooler temperatures but dry conditions. Lee-side surface pressure
falls again develop late Wednesday night. Have chosen to hold off
highlights for this now as gradient does not look especially
strong until Thursday/Thursday night. This will give us some time
to monitor future model cycles and also not muddle public
understanding of highlights already out for today and tonight. BT

.LONG TERM...valid for Thu...Fri...Sat...Sun...Mon...

Little in the way of changes this morning for the extended
forecast period.

Shallow upper level ridging will bring dry and seasonal
temperatures to start the period...but flow quickly becomes zonal
by Friday morning ahead of another Pacific weather system. Models
seem to be having a bit of difficulty with the timing of this
system...but remain in pretty good agreement on this system
pushing across the region some time between Friday night and
Monday evening. The ECMWF is currently much slower with the
passage of the system, while the GFS is much more progressive.
This system will also bring in some colder Canadian air once
again...so expect to temps well below normal from Saturday onward.
AAG

&&

.AVIATION...

WINDS HAVE DROPPED OFF SIGNIFICANTLY ACROSS THE REGION...BUT LLWS
IS STILL A CONCERN AT ALL TERMINALS THIS MORNING. WEST WINDS WILL
INCREASE ACROSS THE REGION THROUGH THE DAY...AS A DISTURBANCE
TRAVERSES THE CWA. GUSTS AROUND 50 KNOTS ARE POSSIBLE THIS EVENING
AND OVERNIGHT IN WIND PRONE AREAS...SUCH AS KLVM AND K3HT. GUSTS
TO AROUND 40 KNOTS WILL EXTEND TO KBIL...WITH GUSTS OF 30 KNOTS
COMMON EAST OF KBIL. THE BEST POTENTIAL FOR MORE SNOW IS IN THE
HIGH TERRAIN...BUT SNOW IS POSSIBLE ACROSS THE AREA. LOCALIZED
MVFR TO IFR CONDITION ARE POSSIBLE WITH SNOW ACROSS THE PLAINS.
MEANWHILE...AREA MOUNTAINS ARE EXPECTED TO BE OBSCURED FOR MUCH OF
THE DAY IN SNOW. AAG

&&

.PRELIMINARY POINT TEMP/POPS...

    Tdy Wed     Thu     Fri     Sat     Sun     Mon
-------------------------------------------------------
BIL 038 027/035 017/033 023/033 014/020 004/011 904/015
    2/W 10/N    00/N    22/J    34/S    54/S    21/B
LVM 038 024/035 018/033 023/032 016/021 006/013 001/020
    3/W 30/N    00/N    33/J    45/S    54/S    22/J
HDN 039 026/036 008/033 018/034 012/021 005/011 908/014
    2/W 10/N    00/B    22/J    24/S    54/S    21/B
MLS 039 028/035 013/032 017/033 012/021 004/009 908/012
    3/W 30/N    00/U    12/J    24/S    55/S    31/B
4BQ 038 026/035 011/033 016/035 013/022 006/012 905/014
    1/B 30/N    00/U    12/J    23/S    45/S    31/B
BHK 037 025/032 013/031 016/031 010/018 004/010 907/009
    1/B 41/N    00/U    12/J    23/S    45/S    31/B
SHR 038 022/034 009/035 017/033 012/022 006/012 904/017
    1/E 10/B    00/U    12/J    23/S    55/S    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from 3 PM MST this afternoon
      through Wednesday morning FOR ZONES 28-41-63.
     Wind Advisory in effect until noon MST Wednesday FOR ZONES
      65-66.
WY...None.

&&

weather.gov/billings
Hazardous weather outlook, Dec 20, 4:27 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
427 AM MST TUE DEC 20 2016

MTZ028-034-040>042-056-063>068-211130-
SOUTHERN WHEATLAND-NORTHERN STILLWATER-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-JUDITH GAP-
PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
427 AM MST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

* WIND IMPACTS...STRONG WINDS GUSTING 50 TO 65 MPH WILL CONTINUE
  THROUGH THE MIDDLE OF THE WEEK ACROSS THE WESTERN FOOTHILLS.
  DANGEROUS CROSSWINDS ON I-90 WILL CONTINUE IN THE LIVINGSTON TO
  BIG TIMBER CORRIDOR. LOCAL BLOWING AND DRIFTING SNOW IS
  POSSIBLE.

* CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO
  ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT
  WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR
  ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY
  WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER
  AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR
  UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.

&&

MTZ029>033-035>039-057-058-WYZ098-099-211130-
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE-
POWDER RIVER-CARTER-SOUTHERN BIG HORN-EASTERN CARBON-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS-
SHERIDAN FOOTHILLS-
427 AM MST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

* CHRISTMAS WEEKEND...ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO
  ARRIVE FRIDAY AND STICK AROUND THROUGH THE EARLY PART OF NEXT
  WEEK. THIS WILL BRING COLD TEMPERATURES AND POTENTIAL FOR
  ACCUMULATING SNOW TO THE AREA THROUGH THE CHRISTMAS HOLIDAY
  WEEKEND. THOSE WITH LATE WEEK TRAVEL PLANS MAY WANT TO CONSIDER
  AN EARLY TRAVEL TIME. STAY TUNED TO THE LATEST FORECAST FOR
  UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS WEATHER OUTLOOK IS ISSUED WHEN HAZARDOUS WEATHER COULD
IMPACT THE REGION WITHIN THE NEXT WEEK. BE SURE TO STAY TUNED FOR
FUTURE UPDATES AS LOCATIONS, TIMING, AND IMPACTS COULD CHANGE.

&&

In the hours before

Local storm report, Dec 20, 9:02 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
902 AM MST TUE DEC 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     NON-TSTM WND GST 12 SE EMIGRANT          45.27N 110.54W
12/20/2016  M60.00 MPH       PARK               MT   MESONET

0544 AM     NON-TSTM WND GST 3 WSW NYE               45.41N 109.87W
12/20/2016  M58.00 MPH       STILLWATER         MT   MESONET

0430 AM     NON-TSTM WND GST 2 WSW LIVINGSTON        45.65N 110.60W
12/20/2016  M60.00 MPH       PARK               MT   DEPT OF HIGHWAYS

0130 AM     NON-TSTM WND GST 3 ENE LIVINGSTON        45.69N 110.50W
12/20/2016  M58.00 MPH       PARK               MT   DEPT OF HIGHWAYS

1218 AM     NON-TSTM WND GST 17 S FORT SMITH         45.07N 107.89W
12/20/2016  M51.00 MPH       BIG HORN           MT   MESONET

&&

VLS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:05 PM MSTWind AdvisoryBYZPark, Stillwater, Sweet Grass30 hr
Dec 20, 4:17 AM MSTHigh Wind WatchBYZGolden Valley, Wheatland5 hr

Nearby

High Wind Warnings in Montana, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.